Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 150, NWS Fort Worth, TX

May 10, 2021Fannin County, Grayson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 10, 2021, 10:45 AM CDT for Fannin County, Grayson County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2021, 10:45 AM CDT (15:45 UTC)
Expired
May 10, 2021, 11:45 AM CDT
In force
60 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Fannin County, TX, Grayson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 166 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 10:50 AM CDTHAIL 13 Ese Denison, TXQUARTER SIZE HAIL REPORTED EAST/SOUTHEAST OF DENISON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

537 
WUUS54 KFWD 101545
SVRFWD
TXC147-181-101645-
/O.NEW.KFWD.SV.W.0150.210510T1545Z-210510T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1045 AM CDT Mon May 10 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Northeast Grayson County in north central Texas... 
  Northern Fannin County in north central Texas...

* Until 1145 AM CDT.

* At 1045 AM CDT, a severe thunderstorm was located near Hendrix, or
  near Denison, moving east at 25 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is possible.

* Locations impacted include...
  Honey Grove and Ravenna. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm has a history of producing large hail. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows!

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning can kill.

&&

LAT...LON 3382 9586 3358 9586 3373 9655 3382 9652
      3377 9650 3378 9643 3370 9636 3369 9634
      3370 9632 3377 9629 3377 9627 3375 9623
      3375 9619 3377 9617 3381 9616 3380 9617
      3381 9618 3382 9615
TIME...MOT...LOC 1545Z 283DEG 24KT 3372 9647 

HAIL...1.25IN
WIND...<50MPH
$$

05
2 follow-up statements
377 
WWUS54 KFWD 101605
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1105 AM CDT Mon May 10 2021

TXC147-181-101645-
/O.CON.KFWD.SV.W.0150.000000T0000Z-210510T1645Z/
Grayson TX-Fannin TX-
1105 AM CDT Mon May 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR NORTHEAST GRAYSON AND NORTHERN FANNIN COUNTIES...

At 1105 AM CDT, a severe thunderstorm was located near Ravenna, or 10
miles northwest of Bonham, moving east at 30 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is possible.

Locations impacted include...
Honey Grove and Ravenna. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately.

&&

LAT...LON 3382 9586 3358 9586 3373 9655 3382 9652
      3377 9650 3378 9643 3370 9636 3369 9634
      3370 9632 3377 9629 3377 9627 3375 9623
      3375 9619 3377 9617 3381 9616 3380 9617
      3381 9618 3382 9615
TIME...MOT...LOC 1605Z 283DEG 24KT 3369 9631 

HAIL...1.00IN
WIND...<50MPH
 
$$

05
958 
WWUS54 KFWD 101636
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1136 AM CDT Mon May 10 2021

TXC147-181-101645-
/O.EXP.KFWD.SV.W.0150.000000T0000Z-210510T1645Z/
Grayson TX-Fannin TX-
1136 AM CDT Mon May 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST GRAYSON AND 
NORTHERN FANNIN COUNTIES WILL EXPIRE AT 1145 AM CDT...
    
The severe thunderstormd which prompted the warning have remained 
south of the warned area. Therefore, the warning will be allowed to 
expire. However small hail is still possible with this thunderstorm.

LAT...LON 3382 9586 3358 9586 3373 9655 3382 9652
      3377 9650 3378 9643 3370 9636 3369 9634
      3370 9632 3377 9629 3377 9627 3375 9623
      3375 9619 3377 9617 3381 9616 3380 9617
      3381 9618 3382 9615
TIME...MOT...LOC 1635Z 283DEG 24KT 3365 9609 

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:53 AM CDT, 4 hours 52 minutes earlier.

Area forecast discussion, May 10, 5:53 AM CDT, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
553 AM CDT Mon May 10 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:

The short term forecast remains on track based on observations and
latest short term model guidance. I did nudged high temperatures
downward given the continues northeasterly surface winds and
widespread cloud cover expected to grip most of the region today.
The diurnal temperature range will not be very large today---unless
we get large breaks in the cloud shield---and it's probable that
temperatures may only climb a few degrees higher than what is
currently observed.

Bain

Previous Discussion:
/Through Tuesday Afternoon/

Convection has dwindled early this morning as our slow moving
front has sloshed toward the US HWY 79 corridor. Latest model
guidance and observational trends suggest that it'll continue to
slip southward through the pre-dawn hours and then exit the CWA
by at least 12 UTC. Winds atop the frontal surface have already
become southerly and this is evidenced by the increase in stratus
across our area over the last 1-2 hours. Lift is expected to
remain meager overnight and PoPs have been capped at around 20
percent. While I do not anticipate a widespread severe weather
threat, we'll have to keep an eye on updrafts that can accelerate
into the mid-troposphere as MUCAPEs south of I-20 are in excess
of 1500 J/kg, mid-level lapse rates are around 7-7.5 C/km and
0-6km bulk wind differences are in excess of 40 knots. This
equates to a favorable shear-instability parameter space capable
of large hail through Monday morning.

Sunrise Monday will feature increasing rain/storm chances from
west to east across the FA as a ribbon of stronger isentropic
upglide commences. This ribbon of ascent will shift to the east
with the greatest PoPs around the noontime hour being east of I-35
and north of I-30. I cannot rule out that there may be a brief
lull in precipitation from noon into the mid-afternoon hours with
just clouds and perhaps some patchy drizzle. Again, there will be
favorable kinematics and thermodynamics to support a large hail
risk if convection really takes off.

Tonight into Tuesday will feature renewed isentropic lift from the
Hill Country and PoPs between 40 and 60 percent have been retained
in the latest forecast cycle. At present time, it does appear that
the greatest overlap between moisture and isentropic lift will be
near and north of a Stephenville to Palestine line. Shear and
instability will favor a large hail risk with the most robust
convection, but there's still a large amount of uncertainty with
regard to the exact evolution of convective elements. By Tuesday
morning, I anticipate that we'll have our greatest chance for
widespread rainfall given the pronounced/deeper isentropic ascent.
The greatest rain chances will be west of I-35 initially with
rain/storm chances increase for the rest of the area through the
afternoon hours. Depending on just how much rain accumulates prior
to Tuesday afternoon, there could be the need for some flood
headlines. We will examine this closer this morning and today.

Bain

&&

.LONG TERM... /Issued 327 AM CDT Mon May 10 2021/
/Tuesday night through next Sunday/

By Tuesday night, most of the widespread precipitation will shift to
the southeast as the main area of mid-level ascent exits our
region. Lighter rain should continue through Wednesday due to weak
isentropic lift but plenty of moisture still in place. Coverage
will remain fairly scattered, with the greatest precip chances
(40-50%) across Central TX. Guidance suggest some elevated
instability that would at least support some thunder across our
region. While not everyone will see precipitation on Wednesday,
the cloudy skies will persist through most of the day keeping the
highs again in the mid to upper 60s.

Precipitation chances are expected to end Wednesday night and dry
weather will prevail the rest of the week. Temperatures will
slowly warm up as surface high pressure moves eastward.
Thursday's temps will still be on the cool side because of the
northerly component of the winds, with morning lows in the 50s and
highs in the 70s with lots of sunshine. Expect near normal
temperatures and breezy conditions by next weekend. We continue to
show a low chance for showers/storms for parts of the area next
weekend as a couple of disturbances move across the Southern
Plains. While most extended guidance places the next upper trough
across the western U.S. over the weekend, there's still some
expected uncertainty regarding its timing and progression.
Precipitation chances will continue to be adjusted over this week
as confidence increases.

Sanchez

&&

.AVIATION... /NEW/
/12 UTC TAF Cycle/

Concerns---Ceiling trends and convective potential.

MVFR has inundated all TAF sites and confidence is high that most
of the 12 UTC forecast period will see non-VFR cigs, but there
will likely be periods where conditions improve to VFR (this
afternoon) as well as times in which cigs will deteriorate and
fall into the IFR category (tonight). Cloud bases should lower
down to below 2,000 feet at Metroplex TAFs in the next 1-3 hours.
Lift will be episodic in nature through the entire TAF cycle
resulting in a risk for SHRA and/or TSRA. At present time, it
looks like the *best* lift will be after 00 UTC Tuesday and I've
relegated VCTS to this time period. As the lower levels continue
to saturate, prolonged IFR appears probable late this evening and
through the pre-dawn hours on Tuesday. Another opportunity for
VCTS presents itself mid-morning Tuesday and this has been
inserted in the extended D/FW TAF.

Bain

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    67  58  67  57  67 /  30  60  90  60  30
Waco                70  60  70  59  67 /  20  50  90  70  40
Paris               62  55  61  54  65 /  40  60  80  60  20
Denton              64  56  65  55  66 /  30  60  80  50  30
McKinney            65  56  64  55  66 /  30  60  80  60  30
Dallas              69  58  67  57  68 /  30  60  90  60  30
Terrell             67  57  65  56  66 /  30  60  90  70  30
Corsicana           69  59  70  58  67 /  20  60  90  70  40
Temple              72  61  73  59  67 /  30  50  90  70  50
Mineral Wells       65  56  66  55  65 /  20  60  80  50  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 10, 5:36 AM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Fort Worth TX
536 AM CDT Mon May 10 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111045-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
536 AM CDT Mon May 10 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
There is a risk for isolated storms today across most of North and
Central Texas. While widespread severe weather is not expected at
this time, some of the stronger storms may produce hail. Brief heavy
rain may also result in minor flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorm chances will continue through Wednesday. While the
severe weather threat will be low, heavy rainfall leading to flash
flooding will be possible across parts of Central Texas. Some rivers
may also experience minor flooding.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Bain

In the hours before

Special weather statement, May 10, 8:50 AM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
850 AM CDT Mon May 10 2021

TXZ091-092-101415-
Cooke TX-Montague TX-
850 AM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTAGUE AND
NORTHWESTERN COOKE COUNTIES UNTIL 915 AM CDT...

At 849 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Grady, or 12 miles northeast of Nocona, moving
east at 30 mph.

Half inch hail will be possible with this storm.

This storm will remain over mainly rural areas of northeastern
Montague and northwestern Cooke Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3398 9764 3395 9759 3392 9760 3390 9758
      3390 9755 3392 9751 3391 9746 3384 9746
      3382 9743 3382 9737 3388 9733 3386 9733
      3387 9731 3389 9731 3386 9726 3371 9727
      3382 9775 3394 9774 3399 9769
TIME...MOT...LOC 1349Z 264DEG 25KT 3393 9760

Godwin
Special weather statement, May 10, 9:08 AM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
908 AM CDT Mon May 10 2021

TXZ092-101445-
Cooke TX-
908 AM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COOKE COUNTY UNTIL 945 AM
CDT...

At 908 AM CDT, Doppler radar was tracking a strong thunderstorm near
Leon, or 15 miles southwest of Marietta, moving east at 35 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Gainesville and Callisburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3395 9694 3360 9695 3372 9742 3382 9744
      3382 9737 3389 9731 3386 9726 3392 9721
      3386 9717 3381 9721 3376 9719 3372 9711
      3373 9711 3380 9710 3382 9705 3385 9709
      3384 9703 3389 9698 3395 9700
TIME...MOT...LOC 1408Z 261DEG 29KT 3383 9735

Godwin
Local storm report, May 10, 10:10 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1010 AM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HAIL             1 NE SADLER             33.69N 96.84W
05/10/2021  E1.50 INCH       GRAYSON            TX   EMERGENCY MNGR

            PING PONG BALL SIZE HAIL REPORTED NEAR
            SADLER.

&&

JH
Local storm report, May 10, 10:26 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1026 AM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     HAIL             2 WNW SHERMAN           33.62N 96.64W
05/10/2021  E1.00 INCH       GRAYSON            TX   PUBLIC

            MPING REPORT OF QUARTER SIZE HAIL IN
            SHERMAN.

&&

JH
Local storm report, May 10, 10:29 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1029 AM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     HAIL             3 N SADLER              33.73N 96.85W
05/10/2021  U1.25 INCH       GRAYSON            TX   PUBLIC

            MPING REPORT OF HALF DOLLAR (1.25 IN.) SIZE
            HAIL NEAR SADLER.

&&

JH

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:40 PM CDTSevere Thunderstorm WarningFWDMills65 min
May 9, 8:45 PM CDTSpecial Weather StatementFWDComanche45 min
May 10, 9:08 AM CDTSpecial Weather StatementFWDCooke37 min
May 10, 9:18 AM CDTSevere Thunderstorm WarningFWDCooke, Grayson57 min
May 10, 10:08 AM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Grayson, Hunt52 min
May 10, 11:00 AM CDTSevere Thunderstorm WarningFWDFannin, Grayson60 min
May 10, 11:03 AM CDTSpecial Weather StatementFWDFannin42 min
May 10, 11:14 AM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Hunt46 min
May 10, 11:57 AM CDTSevere Thunderstorm WarningFWDHopkins63 min
May 10, 12:05 PM CDTSpecial Weather StatementFWDDelta40 min
May 10, 12:18 PM CDTSevere Thunderstorm WarningFWDDelta27 min
May 10, 3:51 PM CDTSpecial Weather StatementFWDFannin54 min
May 10, 5:16 PM CDTSpecial Weather StatementFWDErath44 min
May 10, 5:23 PM CDTSpecial Weather StatementFWDHood, Parker37 min
May 10, 5:26 PM CDTSevere Thunderstorm WarningFWDErath34 min
May 10, 5:34 PM CDTSevere Thunderstorm WarningFWDParker38 min
May 10, 6:03 PM CDTSevere Thunderstorm WarningFWDDenton, Wise27 min
May 10, 6:10 PM CDTSpecial Weather StatementFWDDenton, Johnson, Tarrant50 min
May 10, 6:21 PM CDTSevere Thunderstorm WarningFWDTarrant24 min
May 10, 6:24 PM CDTSevere Thunderstorm WarningFWDDenton50 min
May 10, 6:32 PM CDTSpecial Weather StatementFWDDallas28 min
May 10, 6:35 PM CDTSevere Thunderstorm WarningFWDEllis, Johnson27 min
May 10, 6:37 PM CDTSevere Thunderstorm WarningFWDCollin53 min
May 10, 6:45 PM CDTSevere Thunderstorm WarningFWDGrayson43 min
May 10, 6:49 PM CDTSpecial Weather StatementFWDTarrant26 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.